Alert archive / Georgia / Snow Advisories in 2008

Snow Advisory 3, NWS Atlanta, GA

March 7, 200820 counties in Georgia

NWS Atlanta, GA issued this snow advisory at Mar 7, 2008, 4:27 PM EST for 20 counties in Georgia. It took effect at Mar 8, 2008, 3:07 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 7, 2008, 4:27 PM EST (21:27 UTC)
In effect from
Mar 8, 2008, 3:07 AM EST
Expired
Mar 8, 2008, 12:00 PM EST
In force
9 hr
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Polk County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 135 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 476 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
506 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
476 m²/s²
0-3 km storm-relative helicity
604 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS42 KFFC 072127
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EST FRI MAR 7 2008

...ACCUMULATING SNOW POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA LATE
TONIGHT AND SATURDAY MORNING...

GAZ001>005-011-080530-
/O.UPG.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/
/O.NEW.KFFC.HS.W.0002.080308T0900Z-080308T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-
427 PM EST FRI MAR 7 2008

...HEAVY SNOW WARNING IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST
SATURDAY...FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM
SUMMERVILLE TO DALTON TO CHATSWORTH. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S.
TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-
ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS
EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL 
MOISTURE WILL ACCOMPANY THE SYSTEM AS SURFACE LOW PRESSURE
INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST
TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST
FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW IN NORTHWEST
GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY MORNING. SOME
LOCATIONS ACROSS EXTREME NORTHWEST GEORGIA COULD SEE SNOW
ACCUMULATIONS OF 2 INCHES OR MORE BEFORE TAPERING OFF TO FLURRIES
SATURDAY AFTERNOON.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

GAZ006>009-015-016-080530-
/O.UPG.KFFC.WS.A.0003.080308T0900Z-080308T1700Z/
/O.NEW.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
427 PM EST FRI MAR 7 2008

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY...
FOR THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM CEDARTOWN TO
CUMMING TO CLEVELAND TO HIAWASSEE. THE WINTER STORM WATCH THAT WAS
IN EFFECT FOR PORTIONS OF NORTHEAST GEORGIA IS NO LONGER IN
EFFECT.

A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S.
TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-
ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS
EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL 
MOISTURE WILL ACCOMPANY THE SYSTEM AS SURFACE LOW PRESSURE
INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST
TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST
FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW ACROSS
PORTIONS OF NORTH GEORGIA LATE TONIGHT AND CONTINUING THROUGH
SATURDAY MORNING. SOME LOCATIONS ACROSS NORTH GEORGIA COULD SEE
SNOW ACCUMULATIONS OF 1 TO 2 INCHES BEFORE TAPERING OFF TO
FLURRIES SATURDAY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GAZ012>014-019>022-030-080530-
/O.NEW.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/
GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-POLK-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
427 PM EST FRI MAR 7 2008

...SNOW ADVISORY IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 12 PM EST SATURDAY FOR
THE AREA GENERALLY ALONG AND NORTH OF A LINE FROM CEDARTOWN TO
CUMMING TO CLEVELAND TO HIAWASSEE. 

A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S.
TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-ATLANTIC
SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS EXPECTED
TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL MOISTURE
WILL ACCOMPANY THE SYSTEM AS A SURFACE LOW PRESSURE INTENSIFIES
ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST TOWARD THE MID-
ATLANTIC. AS THIS OCCURS...COLD AIR MOVES SOUTHEAST FROM THE
TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW ACROSS PORTIONS OF
NORTH GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY
MORNING. SOME LOCATIONS ACROSS NORTH GEORGIA COULD SEE SNOW
ACCUMULATIONS OF 1 TO 2 INCHES BEFORE TAPERING OFF TO FLURRIES
SATURDAY AFTERNOON. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
2 follow-up statements
000 
WWUS42 KFFC 080320
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1020 PM EST FRI MAR 7 2008

...ACCUMULATING SNOW POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA
LATE TONIGHT AND SATURDAY MORNING...

GAZ001>005-011-081130-
/O.CON.KFFC.HS.W.0002.080308T0900Z-080308T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-
1020 PM EST FRI MAR 7 2008

...HEAVY SNOW WARNING REMAINS IN EFFECT FROM 4 AM TO 12 PM EST
SATURDAY...

A HEAVY SNOW WARNING REMAINS IN EFFECT FROM 4 AM TO 12 PM EST
SATURDAY. 

A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S.
TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-
ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS
EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL
MOISTURE WILL ACCOMPANY THE SYSTEM AS SURFACE LOW PRESSURE
INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST
TOWARD THE MID-ATLANTIC. AS THIS OCCURS...COLD AIR MOVES
SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW IN
NORTHWEST GEORGIA LATE TONIGHT AND CONTINUING THROUGH SATURDAY
MORNING. SOME LOCATIONS ACROSS EXTREME NORTHWEST GEORGIA COULD
SEE SNOW ACCUMULATIONS OF 2 INCHES BEFORE TAPERING OFF TO
FLURRIES SATURDAY AFTERNOON...ESPECIALLY IN HIGHER TERRAIN.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

GAZ006>009-012>016-019>022-030-081130-
/O.CON.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/
FANNIN-GILMER-UNION-TOWNS-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-
FLOYD-BARTOW-CHEROKEE-FORSYTH-POLK-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE
1020 PM EST FRI MAR 7 2008

...SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 12 PM EST
SATURDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 4 AM TO 12 PM EST
SATURDAY. 

A STRONG UPPER-LEVEL TROUGH WILL MOVE ACROSS THE SOUTHEAST U.S.
TONIGHT...BEFORE LIFTING RAPIDLY NORTHEAST TOWARD THE MID-
ATLANTIC SATURDAY. BEHIND THIS SYSTEM A SURGE OF CANADIAN AIR IS
EXPECTED TO PLUNGE SOUTHEASTWARD OVERNIGHT. ABUNDANT LOW-LEVEL
MOISTURE WILL ACCOMPANY THE SYSTEM AS A SURFACE LOW PRESSURE
INTENSIFIES ACROSS NORTH GEORGIA TONIGHT AND MOVES NORTHEAST
TOWARD THE MID- ATLANTIC. AS THIS OCCURS...COLD AIR MOVES
SOUTHEAST FROM THE TENNESSEE VALLEY WITH RAIN CHANGING TO SNOW
ACROSS PORTIONS OF NORTH GEORGIA LATE TONIGHT AND CONTINUING
THROUGH SATURDAY MORNING. SOME LOCATIONS ACROSS NORTH GEORGIA
COULD SEE SNOW ACCUMULATIONS UP TO 1 TO 2 INCHES BEFORE TAPERING
OFF TO FLURRIES SATURDAY AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS42 KFFC 080807
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 AM EST SAT MAR 8 2008

...ACCUMULATING SNOW POSSIBLE ACROSS PORTIONS OF NORTH GEORGIA
THIS MORNING...

GAZ001>005-011-081700-
/O.CAN.KFFC.HS.W.0002.080308T0900Z-080308T1700Z/
/O.EXA.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-
307 AM EST SAT MAR 8 2008

...SNOW ADVISORY IN EFFECT UNTIL NOON EST TODAY...
...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST TODAY. THE HEAVY SNOW
WARNING HAS BEEN CANCELLED.

A DEEP UPPER LOW WILL MOVE FROM NORTHERN MS RAPIDLY NORTHEAST THIS
MORNING...REACHING WESTERN PENNSYLVANIA BY AFTERNOON.
MEANWHILE...A SURFACE LOW WILL MOVE FROM NORTH GEORGIA EARLY THIS
MORNING TO THE MID-ATLANTIC BY AFTERNOON. MUCH COLDER AIR WILL
MOVE INTO THE SOUTHEAST STATES BEHIND THE DEPARTING SURFACE LOW.
AS THE UPPER LOW MOVES FROM MISSISSIPPI INTO TENNESSEE AND
KENTUCKY EARLY THIS MORNING...AN AREAS OF WRAP AROUND MOISTURE
WILL SWEEP ACROSS NORTHWEST GEORGIA. COLD AIR ALOFT WILL ALLOW
MOST OF THIS PRECIPITATION TO FALL AS SNOW...ALTHOUGH SURFACE
TEMPERATURES WILL REMAIN JUST ABOVE FREEZING. HOWEVER...IT NOW
APPEARS THAT THE UPPER LOW WILL LIFT NORTH SOONER THAN EARLIER
THOUGHT...LIMITING THE SNOWFALL TO ONE INCH OR LESS ACROSS
NORTHWEST GEORGIA. THE MOST LIKELY AREA TO SEE ANY ACCUMULATION OF
SNOW WILL BE NORTHWEST OF A SUMMERVILLE TO LAFAYETTE LINE.

AS A RESULT...THE HEAVY SNOW WARNING FOR NORTHWEST GEORGIA HAS
BEEN CANCELLED AND REPLACED WITH A SNOW ADVISORY THAT IS IN EFFECT
UNTIL 1200 PM EST.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

GAZ012>014-019>022-030-080915-
/O.CAN.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/
GORDON-PICKENS-DAWSON-FLOYD-BARTOW-CHEROKEE-FORSYTH-POLK-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
307 AM EST SAT MAR 8 2008

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
SNOW ADVISORY.

A DEEP UPPER LOW WILL MOVE FROM NORTHERN MS RAPIDLY NORTHEAST THIS
MORNING...REACHING WESTERN PENNSYLVANIA BY AFTERNOON.
MEANWHILE...A SURFACE LOW WILL MOVE FROM NORTH GEORGIA EARLY THIS
MORNING TO THE MID-ATLANTIC BY AFTERNOON. MUCH COLDER AIR WILL
MOVE INTO THE SOUTHEAST STATES BEHIND THE DEPARTING SURFACE LOW.
AS THE UPPER LOW MOVES FROM MISSISSIPPI INTO TENNESSEE AND
KENTUCKY EARLY THIS MORNING...AN AREAS OF WRAP AROUND MOISTURE
WILL SWEEP ACROSS NORTHWEST GEORGIA. COLD AIR ALOFT WILL ALLOW
MOST OF THIS PRECIPITATION TO FALL AS SNOW...ALTHOUGH SURFACE
TEMPERATURES WILL REMAIN JUST ABOVE FREEZING. HOWEVER...IT NOW
APPEARS THAT THE UPPER LOW WILL LIFT NORTH SOONER THAN EARLIER
THOUGHT...LIMITING THE SNOWFALL TO ONE INCH OR LESS ACROSS
NORTHWEST GEORGIA. THE MOST LIKELY AREA TO SEE ANY ACCUMULATION OF
SNOW WILL BE NORTHWEST OF A SUMMERVILLE TO LAFAYETTE LINE.

ONLY A FEW SNOW FLURRIES OR LIGHT SNOW SHOWERS ARE EXPECTED
DURING THE MORNING HOURS ACROSS THE NORTHERN SUBURBS OF ATLANTA AS
THE UPPER SYSTEM IS NOW EXPECTED TO TRACK TOO FAR TO THE NORTHWEST
TO ALLOW FOR ANY SIGNIFICANT SNOW. SNOWFALL AMOUNTS SHOULD RANGE
FROM A TRACE TO A DUSTING. CONSEQUENTLY...THE SNOW ADVISORY THAT
WAS PREVIOUSLY IN EFFECT FOR THESE AREAS HAS BEEN CANCELLED.

$$

GAZ006>009-015-016-081700-
/O.CON.KFFC.SN.Y.0003.080308T0900Z-080308T1700Z/
FANNIN-GILMER-UNION-TOWNS-LUMPKIN-WHITE-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND
307 AM EST SAT MAR 8 2008

...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

A DEEP UPPER LOW WILL MOVE FROM NORTHERN MS RAPIDLY NORTHEAST THIS
MORNING...REACHING WESTERN PENNSYLVANIA BY AFTERNOON.
MEANWHILE...A SURFACE LOW WILL MOVE FROM NORTH GEORGIA EARLY THIS
MORNING TO THE MID-ATLANTIC BY AFTERNOON. MUCH COLDER AIR WILL
MOVE INTO THE SOUTHEAST STATES BEHIND THE DEPARTING SURFACE LOW.
AS THE UPPER LOW MOVES FROM MISSISSIPPI INTO TENNESSEE AND
KENTUCKY EARLY THIS MORNING...AN AREAS OF WRAP AROUND MOISTURE
WILL SWEEP ACROSS NORTHWEST GEORGIA. COLD AIR ALOFT WILL ALLOW
MOST OF THIS PRECIPITATION TO FALL AS SNOW...ALTHOUGH SURFACE
TEMPERATURES WILL REMAIN JUST ABOVE FREEZING. HOWEVER...IT NOW
APPEARS THAT THE UPPER LOW WILL LIFT NORTH SOONER THAN EARLIER
THOUGHT...LIMITING THE SNOWFALL TO ONE INCH OR LESS ACROSS
NORTHWEST GEORGIA. THE MOST LIKELY AREA TO SEE ANY ACCUMULATION OF
SNOW WILL BE NORTHWEST OF A SUMMERVILLE TO LAFAYETTE LINE.

LATER DURING THE MORNING AS THE SURFACE LOW TRACKS TOWARD THE MID-
ATLANTIC...NORTHWEST UPSLOPE WINDS AND LINGERING LOW-LEVEL
MOISTURE SHOULD RESULT IN SCATTERED SNOW SHOWERS ACROSS THE NORTH
CENTRAL AND NORTHEAST GEORGIA AREA...PARTICULARLY AT THE HIGHER
ELEVATIONS OF THE NORTHEAST GEORGIA MOUNTAINS. A DUSTING TO ONE-
HALF OF SNOW WILL BE POSSIBLE AS A RESULT. THUS...THE SNOW
ADVISORY PREVIOUSLY ISSUED FOR THIS AREA REMAINS IN EFFECT UNTIL
1200 PM EST.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

19

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this snow advisory went out at Mar 7, 4:16 PM EST, 11 minutes earlier.

Area forecast discussion, Mar 7, 4:16 PM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
416 PM EST FRI MAR 7 2008

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
FACING DIFFICULT FORECAST FOR THE NEXT 24 HOURS WITH THE
POSSIBILITY OF STRONG STORMS DEVELOPING LATER THIS
AFTERNOON/EVENING...AND THE POSSIBILITY OF MEASURABLE SNOW LATE
TONIGHT INTO SATURDAY MORNING. MODELS SIMILAR WITH SURFACE LOW
LIFTING ACROSS NORTH CENTRAL GEORGIA THIS AFTERNOON/EVENING
...PULLING A COLD FRONT ACROSS THE CWA. LOOK FOR SOME
REDEVELOPMENT OF SHOWERS/TSTORMS THIS AFTERNOON/EVENING AS THE
FRONT MOVES THROUGH...WITH SOME STRONG STORMS POSSIBLE ACROSS
CENTRAL GEORGIA WHERE BEST INSTABILITY EXPECTED. SURFACE LOW PROGD
TO MOVE INTO THE CAROLINAS AFTER MIDNIGHT AS THE CLOSED UPPER LOW
BEGINS TO MOVE INTO THE TN VALLEY REGION. WRAP AROUND MOISTURE
BEGINS TO WORK INTO NORTHWEST GA LATE TONIGHT AS MUCH COLDER AIR
FILTERS INTO THE STATE BEHIND THE FRONT. MODELS SIMILAR WITH SNOW
ACCUMULATIONS ACROSS THE NORTH WHERE WE COULD SEE AMOUNTS AROUND 2
INCHES ACROSS EXTREME NORTHERN COUNTIES...AND UP TO AN INCH AS
FAR SOUTH AS NORTHERN METRO ATLANTA. PLAN TO ISSUE HEAVY SNOW
WARNING FOR EXTREME NORTHWEST WITH SNOW ADVISORY FOR MUCH OF THE
REST OF THE NORTH GEORGIA FOR LATE TONIGHT AND SATURDAY MORNING.
SHOULD SEE SNOW SHOWERS TAPPER OFF TO FLURRIES DURING THE AFTERNOON
AND WILL END ALL PRECIP BY SATURDAY NIGHT. HIGH PRESSURE BUILDS
ACROSS THE COUNTY WARNING AREA SATURDAY NIGHT INTO SUNDAY WITH A
DRY FORECASTING CONTINUING THROUGH THE REST OF THE SHORT TERM
PERIOD. MODELS SIMILAR WITH TEMPS DROPPING INTO THE 30S ACROSS
THE NORTH WITH 40S ACROSS CENTRAL SECTIONS WITH LITTLE RECOVERY
ANTICIPATED SATURDAY. MUCH COLDER SATURDAY NIGHT WITH 20S EXPECTED
ACROSS MUCH OF THE CWA. SOME MODERATION OF TEMPS SUNDAY WITH HIGHS
GETTING BACK INTO THE 50S AND 60S.

.LONG TERM /MONDAY THROUGH FRIDAY/...
HIGH PRESSURE REMAINS DOMINANT OVER THE AREA MONDAY BEFORE
SHIFTING OFF THE SOUTHEAST U.S. COAST TUESDAY. LATEST GFS SHOW
SOME INCREASE IN MOISTURE TUESDAY AFTERNOON INTO WEDNESDAY AS A
WEAK IMPULSE SKIRTS ACROSS THE TN VLY REGION. BETTER CHANCE FOR
PRECIP THURSDAY INTO FRIDAY AS A COLD FRONT APPROACHES FROM THE
WEST. TEMPS CONTINUE TO MODERATE THROUGH THE PERIOD WITH HIGHS BACK
ABOVE NORMAL LEVELS BY MID WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          41  47  30  57  35 /  70  30   0   5   5
ATLANTA         36  39  28  56  38 /  70  30   0   5   5
BLAIRSVILLE     38  38  24  53  30 /  70  70   0   5   5
CARTERSVILLE    36  39  25  55  31 /  70  50   0   5   5
COLUMBUS        42  50  31  62  37 /  60  10   0   5   5
GAINESVILLE     37  41  26  56  36 /  70  50   0   5   5
MACON           47  49  28  62  33 /  60  10   0   5   5
ROME            36  39  31  59  35 /  70  50   0   5   5
PEACHTREE CITY  37  41  28  58  31 /  70  30   0   5   5
VIDALIA         50  55  27  60  31 /  50  10   0   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...

SNOW ADVISORY FROM 4 AM TO 12 PM EST SATURDAY FOR THE FOLLOWING
ZONES: BARTOW...CHEROKEE...DAWSON...FANNIN...FLOYD...FORSYTH...
GILMER...GORDON...LUMPKIN...PICKENS...POLK...TOWNS...UNION...
WHITE.

HEAVY SNOW WARNING FROM 4 AM TO 12 PM EST SATURDAY FOR THE
FOLLOWING ZONES: CATOOSA...CHATTOOGA...DADE...MURRAY...WALKER...
WHITFIELD.

WIND ADVISORY FROM 10 AM TO 7 PM EST SATURDAY FOR MUCH OF
NORTH AND CENTRAL GEORGIA.
&&

49
Hazardous weather outlook, Mar 7, 10:45 AM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 AM EST FRI MAR 7 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1045 AM EST FRI MAR 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVER CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.
ACCUMULATING SNOW IS POSSIBLE FOR EXTREME NORTH GEORGIA LATE TONIGHT.

.SYNOPSIS...
SURFACE LOW PRESSURE AND A STRONG COLD FRONT WILL MOVE ACROSS THE
AREA THROUGH TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARD FROM ANY SEVERE THUNDERSTORMS WILL BE LARGE HAIL
AND DAMAGING WINDS ACROSS MAINLY CENTRAL GEORGIA FROM ABOUT COLUMBUS
TO MACON SOUTH THIS AFTERNOON AND EVENING.
ACCUMULATING SNOW WILL BE POSSIBLE OVER EXTREME NORTH GEORGIA LATE
TONIGHT. FOR MORE INFORMATION...SEE THE LATEST WINTER STORM
STATEMENT.

.DISCUSSION...
CAPES OF LESS THAN 1000 WITH LIFTED INDICES OF ZERO TO MINUS -2
CAN BE EXPECTED ACROSS CENTRAL GEORGIA. ALSO...A WEAKENING LOW LEVEL
JET WILL BE CLOSE TO THIS AREA AS WELL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
WINTER WEATHER WILL CONTINUE INTO SATURDAY MORNING ACROSS EXTREME
NORTH GEORGIA. ALSO...VERY WINDY CONDITIONS WILL DEVELOP SATURDAY.
FOR MORE INFORMATION ON THE WINDY CONDITIONS...SEE THE LATEST WIND
ADVISORY STATEMENT. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE
REMAINDER OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER THIS AFTERNOON...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BDL

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 4:42 AM ESTWinter Storm WatchFFCCatoosa, Chattooga, Dade, Fannin, Gilmer, Lumpkin and 6 more12 hr
Mar 7, 4:51 AM ESTWind AdvisoryFFCBaldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more38 hr
Mar 7, 4:27 PM ESTHeavy Snow WarningFFCCatoosa, Chattooga, Dade, Murray, Walker, Whitfield11 hr

Nearby

Snow Advisories in Georgia, 2008Every snow advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.